Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 185, NWS Raleigh, NC

September 2, 2014Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 2, 2014, 8:12 PM EDT for Randolph County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2014, 8:12 PM EDT (00:12 UTC)
Expired
Sep 2, 2014, 9:00 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 108 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 8:25 PM EDTTSTM WND DMG4 S Franklinville, NCPROPERTY OWNER REPORTED THAT A COUPLE PINE TREES WERE DOWNED.
Sep 2, 8:25 PM EDTTSTM WND DMG4 S Ulah, NCTREE BLOWN DOWN NEAR THE INTERSECTION OF WILLIAMS FARM RD AND NC134.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS52 KRAH 030012
SVRRAH
NCC151-030100-
/O.NEW.KRAH.SV.W.0185.140903T0012Z-140903T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 900 PM EDT

* AT 812 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR ASHEBORO...AND MOVING EAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHEBORO...NORTH CAROLINA ZOO...LIBERTY...RAMSEUR...
  FRANKLINVILLE...STALEY...COLERIDGE AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3588 7954 3572 7955 3559 7955 3557 7994
      3572 7999
TIME...MOT...LOC 0012Z 258DEG 19KT 3567 7989 
$$

77
3 follow-up statements
814 
WWUS52 KRAH 030029
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT TUE SEP 2 2014

NCC151-030100-
/O.CON.KRAH.SV.W.0185.000000T0000Z-140903T0100Z/
RANDOLPH NC-
829 PM EDT TUE SEP 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN RANDOLPH COUNTY...
 
AT 828 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ASHEBORO...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...LIBERTY...RAMSEUR...FRANKLINVILLE...
STALEY...COLERIDGE AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3588 7954 3572 7955 3559 7955 3557 7986
      3574 7990
TIME...MOT...LOC 0028Z 258DEG 19KT 3568 7976 

$$

77
216 
WWUS52 KRAH 030041
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT TUE SEP 2 2014

NCC151-030100-
/O.CON.KRAH.SV.W.0185.000000T0000Z-140903T0100Z/
RANDOLPH NC-
841 PM EDT TUE SEP 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN RANDOLPH COUNTY...
 
AT 841 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 7 MILES NORTHEAST OF THE NORTH CAROLINA ZOO...MOVING EAST AT 
20 MPH.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...RAMSEUR...FRANKLINVILLE... STALEY AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3588 7954 3572 7955 3560 7955 3558 7976
      3557 7982 3577 7983
TIME...MOT...LOC 0041Z 257DEG 19KT 3570 7967 

$$

77
492 
WWUS52 KRAH 030057
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT TUE SEP 2 2014

NCC151-030107-
/O.EXP.KRAH.SV.W.0185.000000T0000Z-140903T0100Z/
RANDOLPH NC-
857 PM EDT TUE SEP 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY WILL
EXPIRE AT 900 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3588 7954 3572 7955 3560 7955 3558 7976
      3557 7982 3577 7983
TIME...MOT...LOC 0056Z 258DEG 19KT 3570 7967 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 8:05 PM EDT, 7 minutes earlier.

Area forecast discussion, Sep 2, 8:05 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT TUE SEP 2 2014

.SYNOPSIS...AN AREA OF HIGH PRESSURE WILL EXTEND OVER THE REGION
TODAY.  A WEAK SURFACE FRONT WILL SETTLE SOUTHWARD ACROSS CENTRAL NC
ON WEDNESDAY. HIGH PRESSURE WILL BUILD BACK OVER THE AREA FOR THE
REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM TUESDAY...

LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST BASED ON UPPER AIR AND
SATELLITE ANALYSIS.

MID-UPPER RIDGE REMAINS ANCHORED OVER THE SE U.S. WITH THE 850MB AND
700 MB ANTI-CYCLONE CENTERED OVER THE SAVANNAH RIVER VALLEY. THE
POSITION OF THIS HIGH AND STRENGTH (322-323DM) SUPPORT AFTERNOON
TEMPS WELL INTO THE 90S ACROSS CENTRAL NC. THESE HOT TEMPERATURES
COMBINED WITH THE HUMIDITY WILL CREATE HEAT INDICES IN THE 100-104
DEGREE RANGE FOR LOCATIONS GENERALLY ALONG AND EAST OF HIGHWAY 1
WITH THE HIGHEST VALUES EXPECTED IN THE SANDHILLS.

IN ADDITION...THE HOT AND HUMID AIR MASS WILL YIELD MODERATE
INSTABILITY. THIS SHOULD INITIATE/SUPPORT ISOLATED CONVECTION PRETTY
MUCH ANYWHERE IN THE FORECAST AREA. THE CHANCES FOR CONVECTION WILL
LIKELY INCREASE TOWARD SUNSET AS A S/W IN THE NORTHERN STREAM PASSES
TO OUR NORTH...DRAGGING A WEAK SURFACE BOUNDARY TOWARD OUR NORTHERN
COUNTIES. THIS FEATURE INTERACTING WITH AVAILABLE LOW LEVEL
MOISTURE/INSTABILITY SHOULD MAINTAIN A FEW SHOWERS/STORMS THIS
EVENING ACROSS THE NORTHERN PIEDMONT...AND POSSIBLY WELL PAST
MIDNIGHT OVER THE REST OF THE FORECAST AREA.

A STRONG OR SEVERE STORM MAY OCCUR LATE THIS AFTERNOON AS LOW LEVEL
LAPSE RATES WILL BE IN THE 9-10 DEGREE RANGE...SUPPORTIVE OF A
LOCALIZED DOWNBURST. THE BIG STORY MAY BE THE AMOUNT OF LIGHTNING
ASSOCIATED WITH THE STORMS. DUE TO PROJECTED PARAMETERS ALOFT...A
STORM OR TWO MAY PRODUCE FREQUENT TO EXCESSIVE AMOUNT OF LIGHTING
STRIKES...ESPECIALLY ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 AM TUESDAY...

THE WEAK FRONTAL ZONE...MAINLY JUST SURFACE TROUGH...WILL SETTLE
OVER CENTRAL ON WEDNESDAY AS ITS PRIMARY SHORTWAVE LIFTS WELL OFF TO
THE NORTHEAST.  THE AXIS OF HIGHER PW NEAR 2 INCHES WILL SHIFT SOUTH
ACROSS THE SOUTHERN TIER OF THE AREA.  WEAK WESTERLY FLOW ALOFT MAY
CONTAIN A DISTURBANCE OR TWO TO HELP TRIGGER SCATTERED SHOWERS AND
STORMS...MAINLY ALONG AND SOUTH OF THE SURFACE TROUGH WHERE MODERATE
INSTABILITY WILL DEVELOP.  THE AIRMASS WONT CHANGE MUCH ON WEDNESDAY
BUT H85 TEMPS ARE KNOCKED BACK A DEGREE OR TWO...AND ADDITIONAL
CLOUD COVER SHOULD ALSO HELP TO KEEP HIGHS IN THE LOWER 90S.
OVERNIGHT LOWS IN THE UPPER 60S AND LOWER 70S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

FOR THU/FRI: CONTINUED WARM/HUMID WITH DAILY SCATTERED SHOWERS AND
STORMS. AT THE SURFACE... THE WEAK FRONTAL ZONE WILL LIKELY HAVE
WASHED OUT BY THU MORNING... AND THE SURFACE HIGH CENTERED OFF THE
SOUTHEAST COAST WILL INTRODUCE A MOIST CONFLUENT LOW LEVEL FLOW OFF
THE ATLANTIC INTO NC. A POSITIVELY TILTED TROUGH WILL SHIFT FROM
MT/DAKOTAS/SCENTRAL CANADA EARLY THU ACROSS ONT/QUE BY FRI NIGHT...
PROPELLING A COLD FRONT THROUGH THE GREAT LAKES/MID MISS VALLEY. AS
THE FLAT RIDGE HOLDS ACROSS THE SOUTHEAST/MIDSOUTH/GULF STATES
HOWEVER... WE'LL STAY WITHIN AN ENVIRONMENT CHARACTERIZED BY WEAK
SHEAR AND MODERATE INSTABILITY (TEMPERED BY WARM MID LEVELS). PW
VALUES SHOULD STAY ABOVE NORMAL AT 1.7-1.9"... NOT UNEXPECTED GIVEN
THE TROPICAL NATURE OF THE INCOMING AIR MASS... AND SUFFICIENT TO
SUPPORT SCATTERED CONVECTION ALONG THE SEA BREEZE... DYING FRONTAL
ZONE... OR ANY OTHER SUBTLE BOUNDARY. WILL RETAIN AFTERNOON AND
EVENING STORM CHANCES BOTH DAYS... WITH TEMPS HOLDING ABOUT A
CATEGORY ABOVE NORMAL AS THICKNESSES STAY AROUND 10 M ABOVE NORMAL.

FOR SAT-TUE: STILL EXPECT A TRANSITION FROM THE WARM/HUMID WEATHER
TO MORE SEASONABLE CONDITIONS LATE IN THE WEEKEND. THE INITIAL MID
LEVEL TROUGH OVER ERN QUEBEC WILL CONTINUE SHIFTING EAST OVER THE
MARITIMES... WHILE A STRONG SLUG OF STRONG VORTICITY EMANATING FROM
A STRONG COLD VORTEX OVER THE BEAUFORT SEA WILL PUSH EASTWARD CLOSE
ON ITS HEELS... CROSSING HUDSON BAY ON SUNDAY. THIS SHOULD PUSH THE
SURFACE COLD FRONT TO JUST NW OF NC BY SUN... AND WELL INTO THE
STATE BY EARLY MON. BOTH THE GFS AND ECMWF TRACK THEIR COOL PARENT
HIGHS OVER THE ST LAWRENCE VALLEY/SRN QUEBEC MON/TUE... WITH THE
COLD FRONT PUSHING TO ERN NC AND ACROSS NWRN SC. THIS MODEL
AGREEMENT LEADS TO GROWING CONFIDENCE THAT THE PARENT HIGH WILL BE
DENSE ENOUGH TO PUSH THIS COOLER AIR WELL INTO CENTRAL NC...
ALTHOUGH IT MAY NOT HAPPEN UNTIL LATE SUN NIGHT INTO MON MORNING.
WILL FOLLOW THIS TREND WITH TEMPS HOLDING ABOVE NORMAL SAT/SUN (BUT
NOT AS WARM IN THE NORTH SUN DUE TO MORE CLOUDS) WITH HIGHS IN THE
MID 80S TO NEAR 90... BUT THEN EXPECT TEMPS TO PLUNGE FOR MON/TUE
WITH THICKNESSES DROPPING TO 10-20 M BELOW NORMAL... YIELDING HIGHS
NEAR 80 TO LOWER 80S. REGARDING PRECIP CHANCES... WE'RE LIKELY TO
SEE SCATTERED TO PERHAPS NUMEROUS SHOWERS AND STORMS LATE SAT
THROUGH AT LEAST SUN NIGHT... BOTH ALONG THE PREFRONTAL PIEDMONT
TROUGH AND AHEAD OF AND WITH THE FRONT ITSELF. SHOWER/STORM CHANCES
ARE EXPECTED TO PEAK SUN AFTERNOON. WITH THE MID LEVEL TROUGH AXIS
SWINGING THROUGH THE REGION MON... WE MAY SEE LINGERING CHANCES FOR
RAIN ESPECIALLY SOUTH AND EAST. THE SURFACE RIDGE NOSING IN FROM THE
NORTH LATE MON INTO TUE ACCOMPANIED BY LOWERING PW VALUES SHOULD
MEAN MOSTLY DRY WEATHER TUE... AS THE MID LEVEL TROUGH AXIS LIFTS NE
AWAY FROM THE REGION FOLLOWED BY WEAK MID LEVEL SHORTWAVE RIDGING
OVER THE CAROLINAS. -GIH

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 803 PM TUESDAY...

SCATTERED SHOWERS AND STORMS CONTINUE ACROSS THE AREA... BUT ARE NOT
CURRENTLY AFFECTING ANY TERMINALS. A FEW STORMS ARE POSSIBLE THROUGH
THE OVERNIGHT HOURS AS A WEAK BOUNDARY APPROACHES THE AREA FROM THE
NORTHWEST. SUB-VFR CONDITIONS WITH LOW CLOUDS/FOG ARE POSSIBLE EARLY
WEDNESDAY AT KFAY AND KRWI WHERE LOW LEVEL MOISTURE REMAINS HIGH...
PARTICULARLY AT KFAY WHERE 1-2 INCHES OF RAIN FELL THIS EVENING.

SCATTERED CONVECTION WILL BE MORE PROMINENT WEDNESDAY AFTERNOON-
EVENING...MAINLY ACROSS THE SOUTHERN COUNTIES INCLUDING IN VICINITY
OF THE KFAY TERMINAL. OTHERWISE VFR CONDITIONS ARE EXPECTED

TYPICAL SUMMERTIME WEATHER CONDITIONS ANTICIPATED THURSDAY THROUGH
SATURDAY WITH AREAS OF EARLY MORNING FOG AND LOW CLOUDS GIVING WAY
TO VFR CONDITIONS ASIDE FROM SUB-VFR CONDITIONS IN VICINITY OF
SCATTERED AFTERNOON-EARLY EVENING CONVECTION. ON SUNDAY...A FRONT
WILL BE APPROACHING FROM THE NW. THIS WEATHER SYSTEM WILL LIKELY
ENHANCE THE PROBABILITY OF CONVECTION ACROSS CENTRAL NC.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...BLS
LONG TERM...HARTFIELD
AVIATION...SEC/WSS
Hazardous weather outlook, Sep 2, 10:38 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT TUE SEP 2 2014

NCZ007>009-021>025-038-039-030930-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-
1038 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ010-011-026>028-040-041-043-030930-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON-
1038 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE AROUND 100 DEGREES ACROSS PORTIONS OF
THE PIEDMONT AND COASTAL PLAIN THIS AFTERNOON. IF YOU HAVE
OUTDOOR PLANS...BE SURE TO DRINK PLENTY OF WATER TO STAY
HYDRATED...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING...AND TAKE
FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL AGAIN BE AROUND 100 DEGREES ON
WEDNESDAY...MAINLY ACROSS THE COASTAL PLAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-073>078-083>086-088-089-030930-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1038 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE NEAR OR EXCEED 100 DEGREES ACROSS
PORTIONS OF THE SOUTHERN PIEDMONT... THE SOUTHERN COASTAL
PLAIN... AND SANDHILLS THIS AFTERNOON. IF YOU HAVE OUTDOOR
PLANS...BE SURE TO DRINK PLENTY OF WATER TO STAY HYDRATED...WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS
IN SHADED OR AIR CONDITIONED AREAS.

ALSO...ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
THROUGH EARLY EVENING. THE STORMS MAY PRODUCE AN EXCESSIVE AMOUNT
OF LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL AGAIN BE AROUND 100 DEGREES ON
WEDNESDAY ACROSS THE SOUTHERN PIEDMONT..SANDHILLS AND SOUTHERN COASTAL
PLAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 2, 6:38 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     3 NW CEDAR CREEK        34.99N  78.78W
09/02/2014                   CUMBERLAND         NC   911 CALL CENTER

            TREE DOWN ON CEDAR CREEK ROAD

0335 PM     TSTM WND DMG     3 E FAYETTEVILLE        35.06N  78.84W
09/02/2014                   CUMBERLAND         NC   911 CALL CENTER

            TRREE DOWN ON RIVER ROAD

0405 PM     TSTM WND DMG     5 WNW CARTHAGE          35.38N  79.49W
09/02/2014                   MOORE              NC   911 CALL CENTER

            TREE DOWN ON ROUTE 24 27 NEAR ROUTE 22.

0415 PM     TSTM WND DMG     2 N WHISPERING PINES    35.28N  79.38W
09/02/2014                   MOORE              NC   911 CALL CENTER

            TREE AND POWERLINES DOWN ON VASS-CARTHAGE ROAD

0444 PM     TSTM WND DMG     5 SW BONNIE DOONE       35.05N  79.02W
09/02/2014                   CUMBERLAND         NC   FIRE DEPT/RESCUE

            TREE DOWN ON REILLY ROAD NEAR SOUTHGATE ROAD.

0445 PM     TSTM WND DMG     2 NNW FAYETTEVILLE      35.09N  78.91W
09/02/2014                   CUMBERLAND         NC   911 CALL CENTER

            TREE DOWN ON ROSEHILL DRIVE

0450 PM     TSTM WND DMG     1 WNW BONNIE DOONE      35.11N  78.98W
09/02/2014                   CUMBERLAND         NC   911 CALL CENTER

            TREE DOWN ON WELSH PLACE

0455 PM     FLOOD            6 SW FORT BRAGG         35.07N  79.06W
09/02/2014                   CUMBERLAND         NC   911 CALL CENTER

            CUMBERLAND CO 911 REPORTED CAR STUCK IN WATER AT
            BROOKSHIRE ST AND BAYSTONE RD. FLOODING IS ONGOING.

0515 PM     FLASH FLOOD      FAYETTEVILLE            35.07N  78.90W
09/02/2014                   CUMBERLAND         NC   911 CALL CENTER

            MULTIPLE ROADS FLOODED INTHE CITY OF FAYETTEVILLE
            INCLUDING HULL ROAD...YADKIN ROAD AND BURN CREEK DRIVE.

&&

EVENT NUMBER RAH1401664 RAH1401661 RAH1401666 RAH1401667 RAH1401660
RAH1401662 RAH1401663 RAH1401659 RAH1401665

BLAES
Special weather statement, Sep 2, 6:55 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT TUE SEP 2 2014

NCZ073-074-083-084-030000-
RICHMOND-MONTGOMERY-ANSON-STANLY-
655 PM EDT TUE SEP 2 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF RICHMOND...
SOUTHERN MONTGOMERY...ANSON AND SOUTHEASTERN STANLY COUNTIES UNTIL
800 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ANSONVILLE TO WADESBORO TO NEAR CHESTERFIELD...AND MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...POLKTON...MOUNT
GILEAD...ELLERBE...DOBBINS HEIGHTS...LILESVILLE AND MORVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3514 8026 3522 8006 3531 7977 3504 7962
      3488 7960 3485 7963 3482 7962 3481 7968
      3480 7969 3481 8015 3493 8016
TIME...MOT...LOC 2254Z 251DEG 14KT 3508 8017 3495 8009 3482 8007

77
Special weather statement, Sep 2, 7:10 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT TUE SEP 2 2014

NCZ038-073-074-030015-
MONTGOMERY-DAVIDSON-STANLY-
710 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
MONTGOMERY...SOUTHEASTERN DAVIDSON AND NORTHEASTERN STANLY COUNTIES
UNTIL 815 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF PLYLER...OR 12 MILES
NORTHWEST OF ALBEMARLE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...BADIN...DENTON...RICHFIELD...NEW
LONDON...FISH TALES MARINA...FINGER AND ELDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
      3558 8021 3562 8024 3568 8007 3565 8006
      3551 8007 3551 8001 3539 7997 3534 8040
TIME...MOT...LOC 2310Z 251DEG 13KT 3546 8039

77
Special weather statement, Sep 2, 7:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT TUE SEP 2 2014

NCZ023-039-040-030015-
RANDOLPH-CHATHAM-ALAMANCE-
714 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RANDOLPH...NORTHWESTERN CHATHAM AND SOUTHWESTERN ALAMANCE COUNTIES
UNTIL 815 PM EDT...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RANDLEMAN...MOVING EAST AT 15 MPH.

HEAVY RAIN AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...SILER CITY...LIBERTY...RAMSEUR...
FRANKLINVILLE...STALEY...HASTY AND RANDLEMAN REGIONAL RESERVOIR
MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3572 7992 3589 7990 3590 7946 3567 7947
TIME...MOT...LOC 2313Z 267DEG 12KT 3582 7983

77
Special weather statement, Sep 2, 7:18 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT TUE SEP 2 2014

NCZ028-030000-
EDGECOMBE-
718 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
EDGECOMBE COUNTY UNTIL 800 PM EDT...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TARBORO...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE AND CONETOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3582 7735 3583 7739 3583 7740 3581 7742
      3581 7745 3580 7745 3580 7747 3576 7752
      3572 7759 3588 7763 3597 7739 3590 7734
TIME...MOT...LOC 2317Z 258DEG 19KT 3581 7753

77
Special weather statement, Sep 2, 8:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT TUE SEP 2 2014

NCZ039-030045-
RANDOLPH-
800 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL RANDOLPH
COUNTY UNTIL 845 PM EDT...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ASHEBORO...MOVING EAST AT
20 MPH.

HEAVY RAIN... HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40
MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...RAMSEUR...
FRANKLINVILLE...ULAH AND MARTHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3573 8005 3585 7966 3570 7962 3560 7959
      3553 8004 3561 8005
TIME...MOT...LOC 2359Z 254DEG 16KT 3564 7998

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:00 PM EDTSpecial Weather StatementRAHRandolph45 min
Sep 2, 8:07 PM EDTAreal Flood AdvisoryRAHRandolph113 min
Sep 2, 8:26 PM EDTSpecial Weather StatementRAHDavidson34 min
Sep 3, 4:12 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Sep 3, 4:15 PM EDTSpecial Weather StatementRAHHoke45 min
Sep 3, 4:45 PM EDTSpecial Weather StatementRAHRichmond45 min
Sep 3, 5:14 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke2 hr
Sep 3, 5:46 PM EDTAreal Flood AdvisoryRAHHoke119 min
Sep 3, 7:02 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake118 min
Sep 3, 7:10 PM EDTAreal Flood AdvisoryRAHMontgomery, Stanly2 hr
Sep 3, 7:30 PM EDTSpecial Weather StatementRAHWake60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.